neurontin/gabapentin side effects
AnonymousSeptember 8, 2009 at 2:36 pm
[FONT=”Georgia”][SIZE=”2″][COLOR=”Sienna”][B]Okay, so the gabapentin has lessened the pinpricks and electrical shocks. I can live with that, I hope. But it has also removed the overwhelming fatigue that set in every day mid-afternoon.
The med carries side effects. Constipation/diarrhea would be one of them. Since I’ve been on an “eat more fiber” kick for more years than I care to remember, the side effect I experienced was decidedly not unwelcome.
You get the idea, I’m sure. 😀
But now the side effects have caught up with me. I’m going to have to do away with the gabapentin, I suspect. Maybe just a dose at night to relieve the RLS? And help me get to sleep?
Anything else anyone has tried that’s alleviated the pinpricks, electric shocks, RLS and fatigue?
Other than IVIg, I suppose, since I’d have to travel about 300 miles round-trip each day of IVIg treatment. And then there’s the matter of … is M/C going to pay?
Gee whiz! Are we having fun yet?[/B][/COLOR][/SIZE][/FONT] 😮
AnonymousSeptember 9, 2009 at 6:58 pm
How long have you been doing the gabapentin? Maybe the dosage isn’t correct. I get drowsy when I take mine and it helps me sleep.
The biggest drawback I have experienced is difficulty in keeping weight off. I also think it reduces my libido somewhat, but at my time in life, I am dealing with that.
AnonymousSeptember 9, 2009 at 10:04 pm
[QUOTE=Dick S]How long have you been doing the gabapentin? Maybe the dosage isn’t correct. I get drowsy when I take mine and it helps me sleep.
The biggest drawback I have experienced is difficulty in keeping weight off. I also think it reduces my libido somewhat, but at my time in life, I am dealing with that.Good luck, Dick S[/QUOTE]
Been on gabapentin for … oh … almost a year. 300 mg. t.i.d. That isn’t a large dosage and I wouldn’t have expected as much of a side effect, but … there it is! 😡
I will continue the 300 mg. at night and hopefully it’ll help with the RLS. I’ve not noticed that I get to sleep any quicker.
I’m just hoping to avoid the fatigue!
BTW … I have some starter on my kitchen counter and it is smelling distinctly booozzzy! [/COLOR][/SIZE][/FONT] :)[/B]
AnonymousSeptember 9, 2009 at 11:21 pm
Lyrica works like gabapentin. If is newer and expensive, so often you have to fail gabapentin (which can be that it does not work well enough or that the side effects are too much to tolerate at a dose that is high enough to work) in order to insurance/MC to pay for it. I am pretty sure that Lyrica helps restless legs also.
Another option is Cymbalta. The way that it works is different than the way that gabapentin/neurontin and Lyrica work. It is also a new drug and good for peripheral neuropathy pain.
Fiber is good for diarrhea (absorps the water and give bulk) and for constipation (absorps water and helps things move along).
AnonymousSeptember 10, 2009 at 9:12 am
Hi Rocky, I’m not on any meds at this time for the cidp, I find that when I get stressed and really tired the tingling or pinpricks come and its just part of the syndrome they are not as bad as when I was in hospital but they are a bother..and as for fatigue thats part of this…as people call them residuals of our syndrome so when you get tired rest dont push it and relax your body and try to not get stressed lol god bless Brenda
You must be logged in to reply to this topic.